Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:56 AM in Chronic Pain
Well, my doc was gone yesterday so saw her fill in. Her fill in said "WHY is she making you wait till Monday to refill your meds". I said I have no idea but I'm not gonna make it because I come every 4th Wed, but did come inbetween to try some other options, etc. She said well if you were my patient (AND I WANNA BE) (which is another story) she said I'd refill it today this makes no sense. Anywhoo, she did give me enough Lortab to last thru Sunday and my normal PREdated prescription that I can fill Monday. She also gave me a small prescription for Nucynta and said to give that a try because she doesn't think the lortab will do too well since I've been on 15mg roxicodone. The pharmacist said it was similar to percocett but would probably make me goofy in the head so I haven't tried it yet (since I gotta work). I guess I'll try it this weekend, but do any of you take it and does it make you goofy? I HATE that feeling!!! Now as to the fill-in doc, I LOVED HER! She was so freakin easy to talk too, totally different personality than the one I got stuck with, I really, really felt comfortable and liked her so much!!! I wish I had the balls to switch doctors, but I've been with this one for around 6 years so I don't know if she'd be mad, and I bet she would but this lady didn't judge me, asked tons of questions, really listened, it was an amazing experience actually...


  • My cousin suffers from pain issues and she takes Nucynta. She absolutely loves it, but she did say that it makes her feel "goofy" as well. She wanted me to try it, but I'm home alone with 3 kids all day with no help, and I can't be doped up on pain meds when I need to be awake and alert. So unfortunately I have to suffer with the pain, because even the Oxycodone and muscle relaxants make me very groggy.
  • In the end, would it really matter if your doctor would be mad if you switched? If the doctor that you liked is willing to take you, why not go for it?! I know I would in that situation, without a second thought for the other one, does she really deserve your respect when she obviously (well, my thoughts, anyways) doesn't return it? I say make the switch if you can!
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • Nucynta (tapentadol) is very similar to tramadol (it was even developed by the same company), just a bit stronger.
  • Why not switch? Kelly said it all, so I'm not going to repeat it, but having a doctor you really, really like and respect is one of the keys to our spiney happiness.

    Good luck Marion.
  • I didn't see Cath's subject line, and I was going to say the same thing!!

    I made a switch a few years ago; if you're not happy with your doc and feel you'll get better care from another, go for it! That's part of being proactive, and you are worth it.

    My two bits' worth!


    P.S. I haven't tried Nucynta, as it's not on the market in Canada yet, as far as I know.
  • They are in the same office - that's why. I feel like I'll upset her and feel guilty, which is probably stupid. I'll have to give it some serious thought over the weekend I reckon.. Thanks all, I know you are right about it - just if I can get my balls together and make that phonecall..
  • How about this...

    It's not a need for you to get some balls. It's not about upsetting you or your doctor. It is about :

    "You have stepped back and looked at your situation and feel that it has stalled. You are hoping to make further progress. You feel your present doc has taken you as far as she can. You would really like a fresh set of eyes on your case and fresh review of it. Hoping to see if there is a possibly more that can be done."

    You are not bad mouthing your doctor, you are not insulting her, there is nothing for you to be ashamed of nor should she. There is nothing to apologize about. When troubleshooting a problem and things come to a standstill. It is always a good idea to get a fresh set of eyes on the problem. You still may not resolve it. In many cases something different in the analysis or view causes a change. In many cases that leads to the solution.

    It's your life, you want it to be better. You said yourself in a previous post you had to change what you were doing. You were sick of it and how you feel. So this is an opportunity to get moving in another direction. Take it. It's worth the time and effort and maybe getting over some amount of guilt you feel. Tell your other doctor thank you and you appreciate what she has tried to do to help you. Don't apologize to her for asking to switch docs though. That makes it sound like you did something wrong. You're not. You're trying to solve a problem that is important to you and your life.

    Good luck.
  • ^^^ Couldn't have said it better myself!
  • I was on Nucynta, following several years of treatment w/Percocet and Oxycotin. I felt it worked well for me if I took it 4 times a day and increased the dose from 50 to 100 mg on 2 of the 4 doses. That said, I was also taking it with Prozac and developed a serotonin syndrome. The Nucynta should NOT be taken with any type of SSRI. It creates an excess of serotonin in the blood stream and I became quite ill. It can even be deadly. So please be aware of this and know what to look for as far as signs of trouble. I did not know that I was headed into problems even after having some weird symptoms for a few months.
  • Your prior doctor doesn't own you. She works for you, not the other way around. You can employ whoever you want, whenever you want. Your body, your decision. The ex- doctor is not the " boss of you" and you owe her nothing. Make the switch, no apologies, and never look back!!
  • I have been on Nucenta for about 6 months and I love it. I have problems taking Vicoden, Percocet....I have severe nausea and vomiting. The Nucenta does not cause this but I do feel groggy and very sleepy when it first takes effect. I do not drive while on pain meds because of this. I had my 4th back surgery 5 weeks ago and it works so well for pain. Another drawback is the cost. My insurance requires prior authorization and my doctor has to fight for me to get it( only saving grace in allergies and side effects of other meds) and they only allow me 6 50mg tablets a day and I know if I did not have insurance that 180 I get a month would be almost 1000 dollars a month:(
This discussion has been closed.
Sign In or Register to comment.